Log in with your email address username.

×

Attention doctorportal newsletter subscribers,

After December 2018, we will be moving elements from the doctorportal newsletter to MJA InSight newsletter and rebranding it to Insight+. If you’d like to continue to receive a newsletter covering the latest on research and perspectives in the medical industry, please subscribe to the Insight+ newsletter here.

As of January 2019, we will no longer be sending out the doctorportal email newsletter. The final issue of this newsletter will be distributed on 13 December 2018. Articles from this issue will be available to view online until 31 December 2018.

[Clinical Picture] Bleeding interaction between fluconazole and warfarin

A 71-year-old woman with paroxysmal atrial fibrillation being treated with warfarin 3·75 mg/day presented at our hospital with a 5-day history of increasing swelling in her neck, sialorrhoea, and difficulty swallowing. 1 week earlier, she had been started on fluconazole 200 mg once a day because of oral candidiasis. She was afebrile. Physical examination showed a large, soft, dark-red swelling on the floor of her mouth: her tongue was displaced superiorly. She had a sublingual haematoma (figure).

email